Journal of Commutative Algebra

Discrete valuation overrings of a graded Noetherian domain

Gyu Whan Chang and Dong Yeol Oh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $R = \bigoplus _{\alpha \in \Gamma } R_{\alpha }$ be an integral domain graded by an arbitrary torsionless grading monoid $\Gamma $, $M$ a homogeneous maximal ideal of $R$ and $S(H) = R \setminus \bigcup _{P \in \text {h-}Spec (R)}P$. We show that $R$ is a graded Noetherian domain with $\text {h-}\dim (R) = 1$ if and only if $R_{S(H)}$ is a one-dimensional Noetherian domain. We then use this result to prove a graded Noetherian domain analogue of the Krull-Akizuki theorem. We prove that, if $R$ is a gr-valuation ring, then $R_M$ is a valuation domain, $\dim (R_M) = \text {h-}\dim (R)$ and $R_M$ is a discrete valuation ring if and only if $R$ is discrete as a gr-valuation ring. We also prove that, if $\{P_i\}$ is a chain of homogeneous prime ideals of a graded Noetherian domain $R$, then there exists a discrete valuation overring of $R$ which has a chain of prime ideals lying over $\{P_i\}$.

Article information

J. Commut. Algebra, Volume 10, Number 1 (2018), 45-61.

First available in Project Euclid: 18 May 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A15: Ideals; multiplicative ideal theory 13B99: None of the above, but in this section 13E99: None of the above, but in this section

Graded Noetherian domain homogeneous prime ideal discrete valuation overring


Chang, Gyu Whan; Oh, Dong Yeol. Discrete valuation overrings of a graded Noetherian domain. J. Commut. Algebra 10 (2018), no. 1, 45--61. doi:10.1216/JCA-2018-10-1-45.

Export citation


  • D.D. Anderson and D.F. Anderson, Divisibility properties of graded domains, Canad. J. Math. 34 (1982), 196–215.
  • D.F. Anderson and G.W. Chang, Homogeneous splitting sets of a graded integral domain, J. Alg. 288 (2005), 527–544.
  • ––––, Graded integral domains and Nagata rings, J. Alg. 387 (2013), 169–184.
  • ––––, Graded integral domains whose nonzero homogeneous ideals are invertible, Int. J. Alg. Comp. 26 (2016), 1361–1368.
  • P.J. Cahen, E.G. Houston and T.G. Lucas, Discrete valuation overrings of Noetherian domains, Proc. Amer. Math. Soc. 124 (1996), 1719–1721.
  • G.W. Chang and D.Y. Oh, Valuation overrings of a Noetherian domain, J. Pure Appl. Alg. 218 (2014), 1081–1083.
  • R. Gilmer, Commutative semigroup rings, University of Chicago Press, Chicago, 1984.
  • ––––, Multiplicative ideal theory, Queen's Papers Pure Appl. Math. 90, Ontario, 1992.
  • R. Gilmer and W. Heinzer, Primary ideals with finitely generated radical in a commutative ring, Manuscr. Math. 78 (1993), 201–221.
  • W. Heinzer and M. Roitman, The homogeneous spectrum of a graded commutative ring, Proc. Amer. Math. Soc. 130 (2002), 1573–1580.
  • B.G. Kang and D.Y. Oh, Lifting up an infinite chain of prime ideals to a valuation ring, Proc. Amer. Math. Soc. 126 (1998), 645–646.
  • H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986.
  • D.G. Northcott, A generalization of a theorem on the content of polynomials, Proc. Cambridge Philos. Soc. 55 (1959), 282–288.
  • ––––, Lessons on rings, modules, and multiplicities, Cambridge University Press, Cambridge, 1968.
  • C.H. Park and M.H. Park, Integral closure of a graded Noetherian domain, J. Korean Math. Soc. 48 (2011), 449–464.
  • M.H. Park, Integral closure of graded integral domains, Comm. Alg. 35 (2007), 3965–3978.
  • D.E. Rush, Noetherian properties in monoid rings, J. Pure Appl. Alg. 185 (2003), 259–278.